Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 82, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 10, 2018, 2:55 AM EST. It took effect at Dec 10, 2018, 1:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2018, 2:55 AM EST (07:55 UTC)
- In effect from
- Dec 10, 2018, 1:00 PM EST
- Expired
- Dec 11, 2018, 7:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
423 WHUS73 KAPX 100755 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 255 AM EST Mon Dec 10 2018 LMZ342-344>346-101600- /O.NEW.KAPX.SC.Y.0082.181210T1800Z-181211T1200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 255 AM EST Mon Dec 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 1 PM this afternoon to 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
4 follow-up statements
389 WHUS73 KAPX 101555 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1055 AM EST Mon Dec 10 2018 LMZ342-344>346-110000- /O.CON.KAPX.SC.Y.0082.181210T1800Z-181211T1200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1055 AM EST Mon Dec 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A Small Craft Advisory remains in effect until 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
567 WHUS73 KAPX 102037 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 337 PM EST Mon Dec 10 2018 LMZ342-344>346-110445- /O.CON.KAPX.SC.Y.0082.000000T0000Z-181211T1200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 337 PM EST Mon Dec 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A Small Craft Advisory remains in effect until 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
825 WHUS73 KAPX 110305 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1005 PM EST Mon Dec 10 2018 LMZ342-344>346-111115- /O.CON.KAPX.SC.Y.0082.000000T0000Z-181211T1200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1005 PM EST Mon Dec 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A Small Craft Advisory remains in effect until 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
114 WHUS73 KAPX 110852 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 352 AM EST Tue Dec 11 2018 LMZ342-344>346-111200- /O.CON.KAPX.SC.Y.0082.000000T0000Z-181211T1200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 352 AM EST Tue Dec 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A Small Craft Advisory remains in effect until 7 AM EST this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 11:50 PM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 9, 11:50 PM EST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1150 PM EST Sun Dec 9 2018 .UPDATE... Issued at 928 PM EST Sun Dec 9 2018 Stratus, trapped beneath an inversion at 890mb, has already expended into se portions of the forecast area. The upstream edge of the cloud deck has edged up closer to the Lake MI coast; some spots (Point Betsie/Beaver Isl/far west Mack Co) are seeing breaks in the clouds. Near-term guidance suggests these breaks will make further inroads into western portions of the forecast area. Given recent trends, will keep the forecast more pessimistic than guidance, but a decreasing cloud trend is still likely in the far west. && .NEAR TERM...(Through Tonight) Issued at 337 PM EST Sun Dec 9 2018 ...Perpetual Cloud Cover... High Impact Weather Potential: Minimal. Perhaps a little FZDZ in northern Chippewa county early. Pattern Synopsis/Forecast: Afternoon surface analysis reveals elongated high pressure remains stretched from the Plains across the lower Great Lakes/Ohio Valley region. Surface low pressure has migrated into western Quebec a somewhat stationary cold front extending back through Lake Superior. Satellite imagery shows some subtle lake banding across Superior dipping down through northern Chippewa county. No precip reported on OBS. But reduced VSBYS at ERY/ANJ could suggest some -FZDZ. South of the bridge, westerly flow across northern Michigan, combined with a stout inversion around 3K feet and sufficiently cold temps (neg 8C) at the bottom of the inversion has locked in the stratus/stratocu layer across most of this CWA. Only exception is across the SE part of the CWA (West Branch/Harrisville/Gladwin/ Oscoda) and points south through Saginaw Bay where downsloping westerly flow off the higher terrain has produced a nice area of clear skies for much of the day. Primary Forecast Concerns: Cloud trends. Was hoping to see some erosion of the stratus through the course of the afternoon which basically hasn't really happened. There has been some thinning around the Grand Traverse Bay area this afternoon (and some sun on TC webcams). But that appears to be filling back in. So at this juncture, stratus is most likely with us through the night. Even in the SE portion of the CWA...with loss of daytime heating/mixing I think it's likely that stratus simply slides back into those areas during the evening hours. Temperatures down in that SE part of the CWA could drop off early on. But otherwise the good news is, temperatures will not move very far from current readings. && .SHORT TERM...(Monday through Wednesday) Issued at 337 PM EST Sun Dec 9 2018 ...Generally cloudy and quiet... High Impact Weather Potential...Minimal. Pattern Synopsis/Forecast...Northern Michigan will remain on the fringes of pronounced troughing over the Northeast on Monday, though very subtle mid-level ridging will slide over the Upper Great Lakes during the day. A few shortwaves dropping out of central Canada will merge overhead late Monday night into Tuesday, accompanied by a developing weak surface low passing by from Lake Superior to Georgian Bay. This will be followed by high amplitude upper ridging sliding overhead late Tuesday night into Wednesday. Primary Forecast Concerns...Cloud trends and slight chance of freezing drizzle at times. Lingering low level moisture trapped beneath a pronounced subsidence inversion remains the bane of the forecast over the short term period. Still plenty of questions regarding resultant impacts this will have on cloud cover and potential for patchy freezing drizzle at times Monday into Tuesday. There won't be any significant change of airmass between now and then, so will generally rely on persistence to lend the right idea to the forecast. Low level flow will become more southwesterly heading into Monday, and expect the greatest low level moisture will linger just downwind of the big lakes. Will continue with mostly cloudy to overcast for most of the forecast area on Monday. Slightly drier air may encroach from the south by afternoon which could yield partly sunny skies for some areas, maybe even full clearing in some spots that manage to mix out completely. Clouds will increase everywhere Monday night into Tuesday as low pressure drops southeast from Canada. Patchy light freezing drizzle will be the other forecast issue for some areas Monday and Tuesday. Not completely confident in this possibility, but it's not out of the realm of possibility for areas that see slightly deeper boundary layer moisture. On Monday this looks to be far eastern Upper, near a quasi-stationary surface trough/boundary stretching from northern Lake Superior to Georgian Bay. Forecast soundings show low levels saturated up through about 1km from the Soo to Drummond Island. Will carry a slight chance of freezing drizzle to account for this as temperatures there should generally stay below freezing. Monday night into Tuesday morning may bring some additional patchy freezing drizzle and/or flurries to a portion of eastern Upper and Tip of the Mitt as the surface low drops into the area. Low confidence in this potential, but the feature looks to bring little, if any, precip to northern Michigan. Not much change in temperatures expected between Monday and Wednesday with highs generally in the upper 20s to lower 30s and lows in the teens to mid 20s. .LONG TERM...(Wednesday night through Sunday) Issued at 337 PM EST Sun Dec 9 2018 High Impact Weather Potential...Minimal. The second half of the week looks to feature a more active pattern as the surface high pushes off to our east and southerly return flow draws increasing moisture into our region. A potent shortwave is progged to carve through the southern Great Lakes or Ohio Valley Wednesday night into Thursday, though sensible weather impacts for northern Michigan are unclear at this time. There remains general consensus for a more organized system developing over the Southern Plains late in the week, but its eventual track (whether through the Ohio Valley or farther south) and potential impacts to northern Michigan are still murky. Milder temperatures are in store for the second half of the week, perhaps even a few degrees above normal. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1149 PM EST Sun Dec 9 2018 Mainly MVFR cigs. Stubborn low cloud deck holds across the TAF sites, though some breaks are approaching MBL and perhaps even TVC from Lake MI. Still expect MVFR will prevail for overnight and much of Monday. It is possible that the low clouds will thin out in spots Monday, especially at TVC and APN. Relatively light w to sw winds. && .MARINE... Issued at 337 PM EST Sun Dec 9 2018 Winds are a little gusty out there this afternoon, although most locations appear to be below small craft advisory criteria. Therefore, I may be canceling the remaining SCA headlines early. Will take a look at newest wave data and decide. Winds/waves will increase again Monday afternoon and there may be a need for fresh SCA headlines on the Lake Michigan side. But otherwise, relatively quiet stretch anticipated through the first half of the week. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ NEAR TERM...BA SHORT TERM...MK LONG TERM...MK AVIATION...JZ MARINE...BA
Hazardous weather outlook, Dec 10, 2:53 AM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 253 AM EST Mon Dec 10 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel-5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI-Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-Point Betsie to Sleeping Bear Point MI-Manistee to Point Betsie MI-Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle- Charlevoix-Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee- Roscommon-Ogemaw-Iosco-Gladwin-Arenac- 253 AM EST Mon Dec 10 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.